Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 94, NWS Jackson, MS

May 26, 2025Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at May 26, 2025, 4:06 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 39 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2025, 4:06 PM CDT (21:06 UTC)
Expired
May 26, 2025, 4:45 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:10 PM CDTTSTM WND DMG2 Ese Basic City, MSNumerous trees downed across northwestern Clarke Co from US 11 north of Enterprise and including CR 3771, CR 358, CR 359, and CR 350 near Clarkdale School. Possible tornado.
May 26, 4:11 PM CDTTSTM WND DMG2 Ese Basic City, MSTrees down on CR 350, report via social media.
May 26, 4:14 PM CDTTSTM WND DMG4 S Clarkdale, MSLarge tree down at Southern Hills South.
May 26, 4:15 PM CDTTSTM WND DMG4 S Clarkdale, MSTree down across the road on Luther Walker Rd near Walker Bottom Rd, report via social media.
May 26, 4:16 PM CDTTSTM WND DMG4 Sse Clarkdale, MSTrees down on CR 470, report via social media.
May 26, 4:19 PM CDTTSTM WND GST 551 Wsw Key Field, MSRecorded at MEI ASOS.
May 26, 4:21 PM CDTTSTM WND DMG4 W Causeyville, MSTree down partially blocking Fisher Rd, report via social media.
May 26, 4:23 PM CDTTSTM WND DMG1 Wnw Causeyville, MSTree downed blocking Causeyville Rd near Buckatunna Creek, report via social media.
May 26, 4:31 PM CDTTSTM WND DMG3 Nne Vimville, MSTree downed along MS Hwy 496 about four miles east of Hwy 19, report via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WFUS54 KJAN 262106
TORJAN
MSC023-075-262145-
/O.NEW.KJAN.TO.W.0094.250526T2106Z-250526T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
406 PM CDT Mon May 26 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northern Clarke County in east central Mississippi...
  Southern Lauderdale County in east central Mississippi...

* Until 445 PM CDT.

* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Enterprise, or 11 miles northwest of Quitman,
  moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Meridian, Middleton, Savoy, Sable, and Zero around 410 PM CDT.
  Causeyville around 415 PM CDT.
  Snell around 420 PM CDT.
  Alamucha around 430 PM CDT.

Other locations impacted by this tornadic thunderstorm include I 20
Welcome Center At Cuba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3215 8844 3208 8886 3230 8890 3245 8840
TIME...MOT...LOC 2106Z 254DEG 40KT 3219 8880 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CR
2 follow-up statements
691 
WWUS54 KJAN 262121
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
421 PM CDT Mon May 26 2025

MSC023-075-262145-
/O.CON.KJAN.TO.W.0094.000000T0000Z-250526T2145Z/
Clarke MS-Lauderdale MS-
421 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES...

At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Causeyville, or 11 miles southeast of Meridian,
moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Causeyville and Alamucha around 425 PM CDT.

Other locations impacted by this tornadic thunderstorm include I 20
Welcome Center At Cuba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3220 8843 3219 8866 3236 8869 3245 8840
TIME...MOT...LOC 2121Z 257DEG 43KT 3225 8861 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CR
769 
WWUS54 KJAN 262143
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
443 PM CDT Mon May 26 2025

MSC023-075-262153-
/O.EXP.KJAN.TO.W.0094.000000T0000Z-250526T2145Z/
Clarke MS-Lauderdale MS-
443 PM CDT Mon May 26 2025

...THE TORNADO WARNING FOR NORTHEASTERN CLARKE AND SOUTHEASTERN
LAUDERDALE COUNTIES WILL EXPIRE AT 445 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
east central Mississippi.

&&

LAT...LON 3220 8843 3219 8866 3236 8869 3245 8840
TIME...MOT...LOC 2143Z 254DEG 40KT 3232 8834 

$$

CR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 26, 11:49 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 26, 11:49 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1149 AM CDT Mon May 26 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 1148 AM CDT Mon May 26 2025

This active weather pattern will continue through this afternoon
and into early this evening. Over the next several hours showers
and storms will continue area-wide. Several warnings have already
been issued this morning with flash flooding being the main
threat. This trend will shift towards a more organized complex as
a convective line of storms progresses eastward into the CWA,later
today.

The line is already producing severe thunderstorm warnings with
winds of up to 50mph. Deep layer shear vectors being perpendicular
to initiating boundaries, along with instability increasing later
in the day, will lead to greater risk for bowing segments, enhancing
potential for impacts. Messaging remains consistent for potential
severe weather impacts today; isolated severe storms, damaging wind
gusts, hail up to a quarter size and a tornado can't be ruled out.
Timing also remains the same; 11am-3pm areas along and west of the
river, 1pm-5pm along the I-55 corridor and 3pm-7pm for areas along
the I-59 corridor. In terms of the heavy rain threat; a flood watch
has been issued for areas mainly along and west of the river. In
addition, up to 3in have been observed in areas west of I-55 thus
they have been upgraded in our graphical HWO to an "elevated" risk
for flash flooding and areas east of I-55 remain at a "limited" risk
for flash flooding through this evening./KP/

&&

.DISCUSSION...
Issued at 422 AM CDT Mon May 26 2025

Through the mid week...

A boundary is expected to linger in the area throughout the week
which will act as the primary zone of focus for our more active
weather for the period. Latent atmospheric energy remains robust
throughout the column which will aid in providing conditions for
large hail and damaging winds. Since the aforementioned energy is
fairly widespread over the CWA it will be difficult to pin down
precise locations for severe weather throughout the week. As such,
we have highlighted a Marginal (1/5) risk for today, Slight Risk
(2/5) Tuesday afternoon and evening (in response to a more energetic
MCS drifting down from southeastern Arkansas, providing a bit more
organization superimposed over the widespread field of energy),
Marginal (1/5) Wednesday.

The additional rain could be heavy leading to localized flooding,
especially in our western zones with QPFs over 2in.

Mid through Late Week...

By the late week, the larger scale long wave trough digs further
south and may bring a regime change, in turn decreasing our chances
for rain and storms. But there is also a possibility that the front
stalls before any such air mass change could occur, in which case
the unsettled weather will remain. Its important to note that with
the previous rounds of unsettled weather, guidance continues to
trend towards climatology which means little change to the overall
air mass. It is thus reasonable to conclude that rain and storms
will prevail, with a weak ridge lingering off to the southeast.

Finally, we are going to reiterate the possibility for localized
flooding throughout the week due to continued rainfall and saturated
soil conditions, leading to poor precipitable infiltration./OAJ/

&&

.AVIATION...
(06Z TAFS)
Issued at 200 AM CDT Mon May 26 2025

A mix of SHRA and TSRA to start the TAF period, especially south
of Interstate 20. Rain will continue to be a possibility through
most of the period, with greatest thunder chances between 19Z-23Z.
/NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       87  72  85  69 /  50  40  90  40
Meridian      88  70  87  68 /  50  40  90  40
Vicksburg     88  71  84  69 /  70  40  90  30
Hattiesburg   91  73  90  71 /  40  20  70  40
Natchez       88  72  85  70 /  40  30  80  30
Greenville    80  70  80  69 /  70  60  80  30
Greenwood     83  70  82  69 /  70  70  90  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Tuesday morning for MSZ018-019-034-035-
     040>042-047-048-053-054-059>061.

LA...Flood Watch through Tuesday morning for LAZ007>009-015-016-
     023>026.

AR...Flood Watch through Tuesday morning for ARZ074-075.

&&

KP/OAJ/NF

In the hours before

Local storm report, May 26, 3:48 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
348 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Tstm Wnd Dmg     Brookhaven              31.58N 90.44W
05/26/2025                   Lincoln            MS   Trained Spotter

            Power lines downed resulting in power
            outages in downtown Brookhaven.

&&

DL
Local storm report, May 26, 3:52 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
352 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Tstm Wnd Dmg     Star                    32.09N 90.04W
05/26/2025                   Rankin             MS   Emergency Mngr

            Tree downed on 1st St.

&&

DL
Local storm report, May 26, 3:54 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
354 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Dmg     3 NE Robinhood          32.23N 89.94W
05/26/2025                   Rankin             MS   Emergency Mngr

            Tree downed along Hebron Hill Rd.

&&

DL
Local storm report, May 26, 3:55 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
355 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Tstm Wnd Dmg     1 NW Florence           32.17N 90.15W
05/26/2025                   Rankin             MS   Emergency Mngr

            Tree downed on Triple Pine Cir.

&&

DL
Local storm report, May 26, 4:03 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
403 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     Tstm Wnd Dmg     Sumrall                 31.42N 89.55W
05/26/2025                   Lamar              MS   Emergency Mngr

            Powerline downed at MS Hwy 589 and Front
            Ave.

&&

DL
Local storm report, May 26, 4:05 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
405 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     Tstm Wnd Dmg     4 ESE Hickory Grove     31.37N 89.59W
05/26/2025                   Lamar              MS   Emergency Mngr

            Tree down at Rocky Branch Rd and Mill Creek
            Loop.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTSevere Thunderstorm WarningJANWashington71 min
May 25, 7:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more79 min
May 25, 7:43 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower92 min
May 25, 7:44 PM CDTSevere Thunderstorm WarningJANLowndes46 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more78 min
May 25, 8:03 PM CDTSevere Thunderstorm WarningJANScott57 min
May 25, 8:05 PM CDTFlash Flood WarningJANWashington3 hr
May 25, 8:14 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston76 min
May 25, 8:23 PM CDTFlash Flood WarningJANLowndes2 hr
May 25, 8:41 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo64 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott and 1 more60 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee63 min
May 25, 9:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton69 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Scott, Simpson, Smith96 min
May 25, 10:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale69 min
May 25, 10:10 PM CDTSpecial Weather StatementJANClaiborne, Copiah80 min
May 25, 10:13 PM CDTSpecial Weather StatementJANCovington, Simpson77 min
May 25, 10:36 PM CDTSpecial Weather StatementJANCovington, Simpson39 min
May 25, 11:52 PM CDTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar68 min
May 26, 5:19 AM CDTFlash Flood WarningJANAdams4 hr
May 26, 8:09 AM CDTFlash Flood WarningJANJefferson79 min
May 26, 8:36 AM CDTSpecial Weather StatementJANCopiah, Lincoln39 min
May 26, 9:22 AM CDTSpecial Weather StatementJANCopiah38 min
May 26, 10:08 AM CDTFlood WatchJANAdams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more21 hr
May 26, 11:39 AM CDTSpecial Weather StatementJANIssaquena, Washington66 min
May 26, 12:25 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson65 min
May 26, 12:37 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren53 min
May 26, 1:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln60 min
May 26, 1:29 PM CDTSpecial Weather StatementJANHinds61 min
May 26, 1:55 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson65 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
May 26, 2:10 PM CDTSpecial Weather StatementJANRankin50 min
May 26, 2:46 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion44 min
May 26, 2:54 PM CDTSpecial Weather StatementJANRankin, Smith51 min
May 26, 2:57 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Simpson63 min
May 26, 2:58 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Simpson, Smith62 min
May 26, 3:04 PM CDTTornado WarningJANRankin, Scott15 min
May 26, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Smith64 min
May 26, 3:35 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton55 min
May 26, 3:39 PM CDTSpecial Weather StatementJANJones51 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningJANJones46 min
May 26, 4:27 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale48 min
May 26, 4:30 PM CDTTornado WarningJANKemper, Lauderdale33 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.